Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 27, 2019, 6:57 PM CDT for Stonewall County, Texas. It was in force for 33 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2019, 6:57 PM CDT (23:57 UTC)
- Expired
- Apr 27, 2019, 7:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 115 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:57 PM CDT | TORNADO | 3 W Peacock, TX | ESTIMATED LOCATION |
| Apr 27, 7:03 PM CDT | HAIL 2.75 | 5 W Swenson, TX | HAIL BROKE OUT WINDSHIELD OF SHERIFF CAR |
| Apr 27, 7:09 PM CDT | HAIL 2 | 1 N Peacock, TX | |
| Apr 27, 7:11 PM CDT | HAIL 1.25 | Aspermont, TX | HAIL WAS GETTING LARGER BUT OBSERVER NEEDED TO GO TAKE SHELTER FROM POSSIBLE TORNADO |
| Apr 27, 7:15 PM CDT | HAIL 1.5 | Aspermont, TX | |
| Apr 27, 7:25 PM CDT | HAIL 1 | 2 E Aspermont, TX | FALLING NOW, WIND DRIVEN HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -613 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WFUS54 KLUB 272357
TORLUB
TXC433-280030-
/O.NEW.KLUB.TO.W.0001.190427T2357Z-190428T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
657 PM CDT Sat Apr 27 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Central Stonewall County in northwestern Texas...
* Until 730 PM CDT.
* At 656 PM CDT, a confirmed tornado was located over Peacock, or 8
miles west of Aspermont, moving southeast at 30 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Aspermont, Swenson and Peacock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3299 10023 3317 10047 3324 10036 3315 10010
TIME...MOT...LOC 2356Z 309DEG 26KT 3317 10036
TORNADO...OBSERVED
HAIL...1.75IN
$$
012 follow-up statements
199
WWUS54 KLUB 280006
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
706 PM CDT Sat Apr 27 2019
TXC433-280030-
/O.CON.KLUB.TO.W.0001.000000T0000Z-190428T0030Z/
Stonewall TX-
706 PM CDT Sat Apr 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN STONEWALL COUNTY...
At 706 PM CDT, a confirmed tornado was located near Swenson, or 6
miles west of Aspermont, moving southeast at 20 mph.
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Aspermont and Swenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3299 10023 3314 10039 3322 10033 3315 10010
TIME...MOT...LOC 0006Z 312DEG 17KT 3316 10033
TORNADO...OBSERVED
HAIL...2.00IN
$$
01133
WWUS54 KLUB 280016
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
716 PM CDT Sat Apr 27 2019
TXC433-280030-
/O.CON.KLUB.TO.W.0001.000000T0000Z-190428T0030Z/
Stonewall TX-
716 PM CDT Sat Apr 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN STONEWALL COUNTY...
At 716 PM CDT, a confirmed tornado was located over Aspermont, moving
southeast at 30 mph.
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Aspermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3305 10020 3310 10028 3318 10023 3315 10010
TIME...MOT...LOC 0016Z 294DEG 26KT 3313 10022
TORNADO...OBSERVED
HAIL...2.00IN
$$
01What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 27, 6:25 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 27, 6:25 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 625 PM CDT Sat Apr 27 2019 .AVIATION... Current strong to severe thunderstorms east of Lubbock will continue east away from TAF sites. However, isolated storms to the northwest may be able to survive and we will add mention if they approach airports during the evening. Otherwise, winds behind the cold front fairly gusty initially will taper but remain mostly easterly overnight before turning southeast and possibly southerly again on Sunday. RMcQueen && .UPDATE... No updates planned. Scattered strong to severe thunderstorms were ongoing east of Lubbock and moving east. Solutions move the bulk of activity east of the area by about 830 pm. We also were watching isolated thunderstorms moving east-southeast out of northeast New Mexico into the western Panhandle. && .PREV DISCUSSION... /issued 323 PM CDT Sat Apr 27 2019/ DISCUSSION... Let's first cover what's going to happen this afternoon and tonight. A cold front has been slowly sagging southward this afternoon out of the TX Panhandle into our FA, and as of this writing was draped from northern Oldham county to somewhere diffusely around Collingsworth County. On the flip side, a dry line was crossing the TX/NM border through Bailey down to Yoakum counties and moving eastward. Around 1500J/kg+ CAPE had built up from Castro down through Hale to Lynn counties and eastward with CIN rapidly decaying. Therefore, the first storms were going up ahead of the frontal boundary along the dryline in Parmer County. Whew...and that's just the setup! Ok, what's going to happen now? Storms are expected to continue to fire along the meeting point of the front and dryline over the next several hours and head eastward. Low-level shear is quite lacking, but the deep shear is healthy at 40-50 KT, good enough for supercells. Inverted-V sounding profiles lead to the thought of damaging downburst winds, but we must also think about the potential for hail...big hail. Lapse rates sfc to 3km are on the order of 9-10 deg C/km and going up, 3-6km still a healthy 8 deg C/km. Hail around 1-2" with most storms should suffice, but it would not surprise if a few of the stronger cells produce over 2" hail. While all this is going on, a low will be moving south out of Alberta, pulling a cold front behind it this evening. Flow later tonight will turn just slightly NW. The dryline will retreat overnight, allowing for areas of patchy fog across portions of the southern South Plains. During the day tomorrow, somewhat zonal flow returns, and there's a marginal chance the dryline could become active in the afternoon. This is highly conditional, so went with silent PoPs for the time being. A low off SOCAL will be developing and deepening and that aforementioned Canadian low will be skimming the border of the US in ND, still sending its front southward. Aloft, we'll see southwest flow return, which will start to play into our weather picture on Monday. So, let's head into Monday. That SW flow will start pulling in a chunk of Pacific moisture ahead of the SOCAL low, just making it onshore. By this point the Canadian low will have washed out, but the ensuing front will still be moving south, now knocking on the door of the TX/OK Panhandles. By Monday afternoon, that front is expected to stall out across part of our FA with the SOCAL low now moving into the Desert SW (oh, and that moisture is still getting pulled in!). Monday night is when things change again. Storms are expected to break out along the stalled front...heard this story before? Again, we will have to see exactly how far south the front goes to know exactly where storms break out, but they are expected to lift north across the boundary. There is a slight chance some of these could be severe. While this event is ongoing, our low will be lifting into the Four Corners and beginning to open into a trough. By Tuesday morning, the opened trough will lift far enough northeast to provide extra lift across our area to continue the overnight convection through around midday; however, as it continues to weaken and lift north, we loose the extra energy and rain exits to the east by the afternoon. Wednesday appears to be our in-between day with things pretty calm before the next system hits. Early Thursday morning, a southern ripple in the flow creates storms south of the region and moving north aided by the pull of northern trough over N Central Plains. All the while, a front will be working in making this round rather short by pushing the convection out by midday. This will be a short- lived lull. Gulf moisture slipping around the backside of a ridge on Friday starts storms in the high terrain of NM and possibly a bit in our area. Another low off the coast of Cali deepens as it moves onshore late that evening as we return to NW flow. Finally, continued Gulf moisture rips across the high terrain of NM on Saturday, mixing with W/NW flow and may push storms our way. What a week of weather. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous weather outlook, Apr 27, 3:51 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 351 PM CDT Sat Apr 27 2019 TXZ021>044-280900- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 351 PM CDT Sat Apr 27 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are expected across much of the southern TX Panhandle and South Plains, as well as all of the Rolling Plains this afternoon and early evening. While most storms will produce hail of around 1-2" in diameter, the most severe storms will be capable of producing hail up to 2.5" in diameter. Damaging wind gusts to 65 mph and locally heavy rainfall are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested.
In the hours before
Local storm report, Apr 27, 5:20 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
520 PM CDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 7 W DICKENS 33.62N 100.95W
04/27/2019 E1.25 INCH DICKENS TX TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTED VIA TWITTER BOTH QUARTER
AND HALF-DOLLAR SIZED HAIL
&&
EVENT NUMBER LUB1900269
JGDLocal storm report, Apr 27, 5:22 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 5 W SPUR 33.48N 100.94W
04/27/2019 E1.25 INCH DICKENS TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1900270
JGDLocal storm report, Apr 27, 6:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
620 PM CDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLOOD SPUR 33.48N 100.85W
04/27/2019 DICKENS TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS MAIN ROAD THROUGH SPUR PASSABLE
BUT SIDE ROADS HAVE 1-1.5FT OF SLOW RUNNING WATER. THOSE
ARE NOT PASSABLE ATTM.
&&
EVENT NUMBER LUB1900271
JGDLocal storm report, Apr 27, 6:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 6 SE SPUR 33.42N 100.78W
04/27/2019 M1.00 INCH DICKENS TX TRAINED SPOTTER
HAIL FALLING AT TIME OF REPORT
&&
EVENT NUMBER LUB1900272
JWLLocal storm report, Apr 27, 6:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
640 PM CDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 1 SSE JAYTON 33.23N 100.57W
04/27/2019 M63 MPH KENT TX MESONET
&&
EVENT NUMBER LUB1900273
JWLLocal storm report, Apr 27, 6:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
648 PM CDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 SE JAYTON 33.23N 100.55W
04/27/2019 E2.75 INCH KENT TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1900274
JWLThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:56 AM CDT | Special Weather Statement | LUB | Hockley | 34 min |
| Apr 27, 4:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 55 min |
| Apr 27, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 40 min |
| Apr 27, 5:02 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Kent, King, Stonewall | 58 min |
| Apr 27, 5:17 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 58 min |
| Apr 27, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Kent | 31 min |
| Apr 27, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 64 min |
| Apr 27, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 48 min |
| Apr 27, 6:22 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent | 113 min |
| Apr 27, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 57 min |
| Apr 27, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 51 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.